MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD 22 SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD 22 SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 09H59-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely elevated platelet generated from a cell-dyn emerald and provided the following data for 2 patients: customer normal platelet range 140-442 k/¿l: patient 1 initial result was 1052 and repeat result was 268.Patient 2 initial result was 942 and repeat result was 322.Customer also reported that they did not report out the initial results, but rather the repeat results.Customer also states intermittently getting emergency stop and note the analyzer is rebooted which helps with resolution.It was reported that further troubleshooting was performed, which included replacement of analyzer parts and a sample was tested and generated platelet results which were similar to the recorded result of the sample.Per the customer discrepant results were not reported out to the medical provider.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Additional information received and a1 and b5 has been updated.Section a1: patient identifier - complete list of patient sample id's are (b)(6).
 
Event or Problem Description
The customer reported falsely elevated platelet generated from a cell-dyn emerald and provided the following data for 2 patients: customer normal platelet range 140-442 k/l.Patient 1 initial result was 1052 and repeat result was 268.Patient 2 initial result was 942 and repeat result was 322.Customer also reported that they did not report out the initial results, but rather the repeat results.Customer also states intermittently getting emergency stop and note the analyzer is rebooted which helps with resolution.It was reported that further troubleshooting was performed, which included replacement of analyzer parts and a sample was tested and generated platelet results which were similar to the recorded result of the sample.Per the customer discrepant results were not reported out to the medical provider.There was no reported impact to patient management.Additional information received.The customer provided further details for patient 1 and 2 samples.Patient 1 sample id was (b)(6) and on (b)(6) 2024 the initial platelet result was 1083 and repeat result was 268.Patient 1 sample id was (b)(6) and on (b)(6) 2024 the initial platelet result was 942 and repeat result was 322.
 
Additional Manufacturer Narrative
The cell-dyn emerald, serial number (b)(6) was evaluated.Replacement of the motor and sampling assembly addressed the emergency stop issue.The diluent was then replaced as it was noted to be low, and after multiple primes/flushes the issue was resolved.A review of tracking and trending did not identify a trend with regards to the customer reported event.A review of the manufacturing documentation did not identify any issues for the cell-dyn emerald as it relates to the customer reported event.Labeling was reviewed and was found to address the customer reported issue.Based on the available information, no systemic issue or deficiency was identified.
 
Event or Problem Description
The customer reported falsely elevated platelet generated from a cell-dyn emerald and provided the following data for 2 patients: customer normal platelet range 140-442 k/l.Patient 1 initial result was 1052 and repeat result was 268.Patient 2 initial result was 942 and repeat result was 322.Customer also reported that they did not report out the initial results, but rather the repeat results.Customer also states intermittently getting emergency stop and note the analyzer is rebooted which helps with resolution.It was reported that further troubleshooting was performed, which included replacement of analyzer parts and a sample was tested and generated platelet results which were similar to the recorded result of the sample.Per the customer discrepant results were not reported out to the medical provider.There was no reported impact to patient management.Additional information received.The customer provided further details for patient 1 and 2 samples.Patient 1 sample id was (b)(6) and on (b)(6) 2024 the initial platelet result was 1083 and repeat result was 268 patient 1 sample id was (b)(6) and on (b)(6) 2024 the initial platelet result was 942 and repeat result was 322.

Brand Name
CELL-DYN EMERALD 22 SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20262970
Report Number2919069-2024-00053
Device Sequence Number8931607
Product Code GKZ
UDI-Device Identifier00380740020286
UDI-Public(01)00380740020286
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K110381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09H59-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer09/30/2024
11/06/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/01/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CD EMRLD 22 DIL, 09H62-01, UNKNOWN; CD EMRLD 22 DIL, 09H62-01, UNKNOWN; CD EMRLD 22 DIL, 09H62-01, UNKNOWN
Patient SexUnknown